Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 269, NWS Charleston, SC

September 25, 20114 counties in South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Sep 25, 2011, 4:48 PM EDT for 4 counties in South Carolina. It was in force for 57 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 25, 2011, 4:48 PM EDT (20:48 UTC)
Expired
Sep 25, 2011, 5:45 PM EDT
In force
57 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 80 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 25, 5:04 PM EDTTSTM WND DMG2 Ssw Givhans Ferry Sta, SCTREES DOWN ON OLD BEACH HILL RD. TIME ESTIMATED BY RADAR.
Sep 25, 5:15 PM EDTHAIL 0.251 Wsw Ridgeville, SCPEA SIZED HAIL.
Sep 25, 5:18 PM EDTHAIL 0.51 Wsw Ridgeville, SCREPORT OF HALF INCH HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1927 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1927 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
459 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

212 
WUUS52 KCHS 252048
SVRCHS
SCC015-019-029-035-252145-
/O.NEW.KCHS.SV.W.0269.110925T2048Z-110925T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
448 PM EDT SUN SEP 25 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  WEST CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHEASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 545 PM EDT

* AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR SLANDS BRIDGE...MOVING NORTH AT 15 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO THE SIZE OF HALF DOLLARS...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  SLANDS BRIDGE...MIDDLETON PLACE...KNIGHTSVILLE...SUMMERVILLE...
  GIVHANS...SANGAREE...GIVHANS FERRY STATE PARK...JEDBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3318 8052 3322 8010 3286 8014 3284 8038
TIME...MOT...LOC 2048Z 171DEG 14KT 3295 8028

$$
2 follow-up statements
962 
WWUS52 KCHS 252115
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
515 PM EDT SUN SEP 25 2011

SCC015-019-029-035-252145-
/O.CON.KCHS.SV.W.0269.000000T0000Z-110925T2145Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-COLLETON SC-
515 PM EDT SUN SEP 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN COLLETON...WEST CENTRAL BERKELEY...NORTH CENTRAL
CHARLESTON AND EASTERN DORCHESTER COUNTIES...

AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
GIVHANS...OR ABOUT OVER GIVHANS FERRY STATE PARK...MOVING NORTH AT 15
MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
DORCHESTER...GIVHANS...GIVHANS FERRY STATE PARK...JEDBURG...
KNIGHTSVILLE...RIDGEVILLE...SANGAREE...SLANDS BRIDGE AND SUMMERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3292 8041 3318 8052 3322 8010 3295 8013
TIME...MOT...LOC 2115Z 171DEG 14KT 3305 8030

$$
764 
WWUS52 KCHS 252142
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
542 PM EDT SUN SEP 25 2011

SCC015-019-029-035-252152-
/O.EXP.KCHS.SV.W.0269.000000T0000Z-110925T2145Z/
DORCHESTER SC-CHARLESTON SC-BERKELEY SC-COLLETON SC-
542 PM EDT SUN SEP 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COLLETON...WEST
CENTRAL BERKELEY...NORTH CENTRAL CHARLESTON AND EASTERN DORCHESTER
COUNTIES WILL EXPIRE AT 545 PM EDT...

AT 537 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3292 8041 3318 8052 3322 8010 3295 8013
TIME...MOT...LOC 2142Z 171DEG 14KT 3315 8032

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 4:00 PM EDT, 48 minutes earlier.

Area forecast discussion, Sep 25, 4:00 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
400 PM EDT SUN SEP 25 2011

.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL LINGER MAINLY OFFSHORE THROUGH
EARLY THIS WEEK. HIGH PRESSURE OVER THE NEARBY ATLANTIC WILL GIVE
WAY TO THE APPROACH OF A WEAK COLD FRONT DURING MID WEEK. A
STRONGER COLD FRONT WILL THEN MOVE THROUGH LATE IN THE WEEK
FOLLOWED BY COOLER HIGH PRESSURE DURING THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SCATTERED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE INTO EARLY
EVENING. SOME OF THESE STORMS HAVE ALREADY BEEN SEVERE WITH
DAMAGING WINDS AND LARGE HAIL AND THIS THREAT WILL
CONTINUE...MAINLY ACROSS INTERIOR PORTIONS OF THE FORECAST AREA
WHERE NUMEROUS MESOSCALE BOUNDARIES EXIST. DIMINISHING CLOUD
COVER...MOIST LOW LEVELS AND LIGHT WINDS WILL ALLOW FOR FOG LATE...SOME
OF WHICH COULD BECOME DENSE. LOWS GENERALLY AROUND 70 AWAY FROM
THE LOCALLY MILDER COAST.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY...THE DEEP CUT OFF OVER THE UPPER MIDWEST WILL MOVE LITTLE
THROUGH THE DAY...WHILE A BROAD ANTICYCLONE ALOFT IS FOUND OVER THE
WEST AND NW ATLANTIC. IN BETWEEN THESE TWO FEATURES IS A DEEP SW
FLOW ACROSS THE LOCAL AREA...WHICH WILL CONTINUE TO ADVECT A DECENT
AMOUNT OF MOISTURE INTO THE AREA WITH PWATS THAT ARE A LITTLE ABOVE
NORMAL.

CONVECTION WILL BE DRIVEN BY THE SEA BREEZE...DIFFERENTIAL HEATING
BOUNDARIES FROM MORNING STRATUS/FOG AND ADDITIONAL MESOSCALE
BOUNDARIES THAT DEVELOP THROUGHOUT THE DAY. THUS WE WILL RESTRICT
POPS TO NO MORE THAN THE SCATTERED RANGE DURING THE
AFTERNOON/EVENING. CONVECTIVE TEMPS ARE IN THE LOWER AND MIDDLE 80S
AND LCL/S ARE FAIRLY LOW...WITH A WEAK CAP IN PLACE. THUS WE LOOK
FOR ACTIVITY TO START DEVELOPING BY 16Z...AND INCREASING IN COVERAGE
THEREAFTER. HIGHEST POPS WILL BE NEAR AND WEST OF I-95.

WE DON/T HAVE THE UPPER LEVEL JET ENHANCEMENT LIKE WE SAW
TODAY...BUT THERE IS STILL CONCERN FOR ISOLATED SEVERE WEATHER. DRY
AIR ALOFT AND DCAPES THAT ARE AS HIGH AS 1200-1600 J/KG...TOTAL
TOTALS THAT ARE 45-50 AND WINDEX VALUES OF 45-50 KT SUGGEST THAT
WHERE BOUNDARY INTERACTION OCCURS WE COULD SEE LOCALLY DAMAGING
WINDS AND MAYBE MARGINALLY SEVERE HAIL. A SLOW STORM MOTION ALSO
POINTS TOWARD LOCALLY HEAVY RAINFALL IN PERSISTENT STORMS.

WITH 850 MB TEMPS NEAR 17-18C AND LOW LEVEL THICKNESS OF 1418-1426
METERS SUGGEST THAT IF WE GET ENOUGH INSOLATION BETWEEN THE TIME OF
THE LOW STRATUS/FOG BURNING OFF IN THE MORNING AND THE ONSET OF
CONVECTION...THAT TEMPS WILL PEAK IN THE UPPER 80S TO NEAR 90 AWAY
FROM THE SHORELINE.

TUESDAY THROUGH WEDNESDAY...THE CUTOFF LOW BEGINS TO SHIFT EVER SO
SLOWLY EAST AND NE...REACHING THE LOWER GREAT LAKES DURING THE
MIDDLE OF THE WEEK. AS THIS OCCURS IT DOES CAUSE THE ATLANTIC RIDGING
ALOFT TO WEAKEN A TAD AS IT SHIFTS A TAD EASTWARD. AT THE SAME TIME
A WEAK COLD FRONT ATTEMPTS TO APPROACH FROM THE WEST AND NW
TUESDAY...BUT LOOKS TO WASH OUT ON WEDNESDAY. DO NOT THINK THAT THE
FRONT IS ABLE TO PUSH THROUGH THE REGION GIVEN THAT IT BECOMES
PARALLEL TO THE WEST OR WEST-SW FLOW ALOFT...KEEPING US WITH ABOVE
NORMAL TEMPS...AND AT LEAST A SLIGHT CHANCE OR CHANCE OF POPS.
COVERAGE OF CONVECTION WILL BE GREATEST OVER NORTHERN AND WESTERN
SECTIONS TUESDAY IN CLOSER PROXIMITY TO THE UPSTREAM FRONT AND WHERE
BOUNDARY INTERACTION OCCURS. BUT ON WEDNESDAY THE RISK LOOKS TO BE
OVER SOUTHERN AND SW SECTIONS WHERE THERE MIGHT BE SOME SHORT WAVE
ENERGY THAT MOVES IN. DCAPES ARE CLOSE TO 1000 J/KG BOTH DAYS...AND
COMBINED WITH THE DRY AIR ALOFT SUPPORTS THE RISK OF ISOLATED SEVERE
STORMS.

COMPRESSIONAL HEATING AND DOWNSLOPE FLOW OFF THE APPALACHIANS WILL
SUPPORT MAX TEMPS 90-92 IN MANY AREAS TUESDAY...BEFORE AN INCREASE
IN CLOUD COVER AND LESS DOWNSLOPE FLOW DROPS TEMPS A COUPLE OF
DEGREES WEDNESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE COLD FRONT WILL CONTINUE TO DROP INTO THE REGION FROM THE
NORTHWEST THURSDAY AND FRIDAY. THE MAIN AIR MASS CHANGE COULD BE
DELAYED UNTIL FRIDAY...WHEN THE AXIS OF AN UPPER TROUGH SWINGS
ACROSS THE EAST COAST. NUMERICAL MODELS ARE SHOWING A DECENT PUSH
OF COLD ADVECTION FRIDAY INTO SATURDAY...AS WINDS VEER SHARPLY
TO THE NORTH/NORTHEAST. A STEADY COOLING TREND WILL RESULT...WITH
TEMPERATURES SUPPRESSED IN THE LOWER 80S SATURDAY AND POSSIBLY THE
UPPER 70S BY SUNDAY. ACCOMPANYING THE MORE FALL-LIKE TEMPERATURES
WILL BE DRIER AIR AND RAIN FREE CONDITIONS INTO NEXT WEEKEND.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
EXPECT VFR CONDITIONS TO PREVAIL THROUGH SUNSET. SCATTERED
SHRA/TSRA WILL LIKELY BE LURKING AROUND THE TERMINALS THIS
AFTERNOON INTO EARLY EVENING...AND WILL INITIALIZE WITH CB/S AND
VCSH BASED ON LATEST RADAR TRENDS. STRATUS AND FOG APPEAR LIKELY
AGAIN TONIGHT AND HAVE INTRODUCED IFR CONDS DURING PERIOD OF
HIGHEST CONFIDENCE. HOWEVER...CONDS COULD DROP BELOW IFR LEVELS AT
SOME POINT.

EXTENDED AVIATION OUTLOOK...PERIODS OF MVFR OR LOWER CIGS/VSBYS WILL
BE POSSIBLE AT TIMES THROUGH MID WEEK DUE TO ISOLATED TO SCATTERED
SHRA/TSRA DURING THE AFTERNOON/EVENING HOURS AND LATE NIGHT/EARLY
MORNING FOG/STRATUS. OTHERWISE VFR WEATHER WILL PREVAIL.

&&

.MARINE...
TONIGHT...
WEAK PRESSURE GRADIENT WILL MEAN LIGHT WINDS BUT SEAS ARE EXPECTED
TO INCREASE A BIT OVERNIGHT DUE TO INCREASING SE SWELL. DECIDED TO
CANCEL THE ADVISORY FOR THE CHARLESTON COUNTY COASTAL WATERS AS
SIGNIFICANT WAVE HEIGHTS SHOULD REMAIN 5 FT OR LESS.

MONDAY THROUGH THURSDAY...
A WEAK LOW PRESSURE WAVE WILL BE FOUND OVER OR NEAR THE COASTAL
WATERS AT THE START OF MONDAY...TEMPORARILY INTERRUPTING THE
CLOCKWISE FLOW AROUND THE BERMUDA HIGH. BUT THIS HIGH WILL
RE-ESTABLISH ITSELF ACROSS THE WATERS BY AFTERNOON INTO EARLY
TUESDAY...BEFORE IT SHIFTS EAST IN ADVANCE OF A WEAK COLD FRONT
LATER TUESDAY. THE FRONT WILL FIZZLE OUT DURING WEDNESDAY...AS THE
HIGH EXTENDS WEST AGAIN ACROSS THE AREA.

WINDS WILL OSCILLATE WITH LAND BREEZE AND SEA BREEZE CIRCULATION
THROUGH WEDNESDAY...GENERALLY HOLDING AT LESS THAN 15 KT. SEAS WILL
BE CAUSE FOR CONCERN WITH SOME LONGER PERIOD SWELLS TO IMPACT THE
WATERS IN ASSOCIATION WITH DISTANT TROPICAL CYCLONE OPHELIA. WHILE
MOST WATERS WILL EXPERIENCE COMBINED SEAS OF 5 FEET OR LESS...SOME 6
FOOTERS WILL IMPACT THE OUTER GA WATERS INTO LATE TUESDAY. THUS A
CONTINUATION OF THE SCA FOR AMZ374. AS A RESULT OF THE SWELLS...THE
BULK OF THE WAVE ENERGY WILL BE AROUND 9-13 SECONDS THROUGH THE
FIRST PART OF THE WEEK.

WINDS WILL THEN STEADILY VEER MORE OFFSHORE BY THURSDAY AHEAD OF A
STRONGER COLD FRONT THAT APPROACHES LATE IN THE WEEK. WIND SPEEDS
ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THROUGH
THURSDAY...BEFORE COLD ADVECTION ASSOCIATED WITH THE FRONT INITIATES
A SURGE INTO THE WEEKEND.

RIP CURRENTS...SMALL BUT LONGER PERIOD SWELLS WILL IMPACT THE SURF
ZONE ON MONDAY. THAT ALONG WITH ONSHORE WINDS AND THE ASTRONOMICAL
INFLUENCES FROM THE UPCOMING PERIGEE AND NEW MOON WE RESULT IN A
MODERATE RISK OF RIP CURRENTS AT ALL BEACHES MONDAY. AN ELEVATED
RISK WILL PERSIST THROUGH AT LEAST MID WEEK DUE TO SIMILAR
INFLUENCING FACTORS.

&&

.TIDES/COASTAL FLOODING...
GIVEN THE PERIGEAN SPRING TIDE DURING THE EARLY AND MIDDLE PART
OF THE WEEK THE FORECAST TIDE LEVELS WILL BE CLOSE TO WHERE
SHALLOW COASTAL FLOODING BEGINS. ANY INCREASE IN ONSHORE WINDS
AND/OR HIGHER SURF COULD RESULT IN THE ISSUANCE OF COASTAL FLOOD
ADVISORIES FOR AT LEAST PARTS OF THE COAST. PROBABILITIES THOUGH ARE
NOT YET HIGH ENOUGH TO INCLUDE IN THE HAZARDOUS WEATHER
OUTLOOK...SINCE AT THE EARLIEST WE ANTICIPATE ANY POSSIBLE MINOR
CONCERNS WOULD BE TUESDAY AND WEDNESDAY...WHEN THE LEVELS WILL ONLY
BE MARGINAL.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 5 PM EDT
     TUESDAY FOR AMZ374.

&&
Hazardous weather outlook, Sep 25, 4:09 PM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
409 PM EDT SUN SEP 25 2011

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
261000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
409 PM EDT SUN SEP 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL CONTINUE TO
DEVELOP ACROSS PARTS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA THROUGH THIS EVENING. A FEW OF THESE THUNDERSTORMS MAY
BECOME SEVERE AND BE CAPABLE OF PRODUCING DAMAGING WINDS.
MARGINALLY SEVERE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND
LOCALLY HEAVY RAINFALL ARE ALSO POSSIBLE. THE RISK WILL CONTINUE
THROUGH AT LEAST EARLY THIS EVENING...AND IS MOST LIKELY IN
LOCATIONS NEAR AND WEST OF INTERSTATE 95.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS FOR LATER
STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE
IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THROUGH THIS EVENING.

AMZ330-261000-
CHARLESTON HARBOR-
409 PM EDT SUN SEP 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-261000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
409 PM EDT SUN SEP 25 2011

...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PARTS OF
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH THIS
EVENING. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE AND BE
CAPABLE OF PRODUCING DAMAGING WINDS. MARGINALLY SEVERE
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAINFALL ARE ALSO POSSIBLE. THE RISK WILL CONTINUE THROUGH AT
LEAST EARLY THIS EVENING...AND IS MOST LIKELY IN LOCATIONS NEAR
AND WEST OF INTERSTATE 95.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS FOR LATER
STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE
IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

RIP CURRENTS...INCREASING SWELLS FROM DISTANT TROPICAL CYCLONE
OPHELIA WILL LEAD TO AN ENHANCED RISK OF RIP CURRENTS THROUGH AT
LEAST THE MIDDLE OF THE UPCOMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY THIS EVENING.

AMZ350-352-354-374-261000-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
409 PM EDT SUN SEP 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 25, 4:19 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
419 PM EDT SUN SEP 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     3 NNW METTER            32.43N  82.09W
09/25/2011                   CANDLER            GA   PUBLIC

            60 PECAN TREES DOWNED AT 4940 HWY 23 NORTH. TIME
            ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1100950

RJB
Local storm report, Sep 25, 4:22 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
422 PM EDT SUN SEP 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     DOVER                   32.58N  81.72W
09/25/2011                   SCREVEN            GA   PUBLIC

            SEVERAL 3 INCH DIAMATER MAGNOLIA TREE LIMBS DOWN. ALSO
            RECEIVED PENNY SIZE HAIL.

&&

EVENT NUMBER CHS1100951

RJB
Local storm report, Sep 25, 4:38 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
438 PM EDT SUN SEP 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     2 ESE MIDDLEGROUND      32.53N  81.79W
09/25/2011                   BULLOCH            GA   LAW ENFORCEMENT

            LARGE TREE DOWN ON LAKEVIEW BAPTIST CHURCH.

&&

EVENT NUMBER CHS1100952

33
Local storm report, Sep 25, 4:40 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT SUN SEP 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0329 PM     TSTM WND DMG     2 ESE MIDDLEGROUND      32.53N  81.79W
09/25/2011                   BULLOCH            GA   LAW ENFORCEMENT

            BULLOCH 911 CENTER REPORTS A LARGE TREE DOWN ON A HOUSE
            ON LAKEVIEW ROAD. THE HOUSE SUSTAINED ENOUGH DAMAGE
            WHERE THE OCCUPANTS ARE BEING SHELTERED BY THE RED
            CROSS.

&&

EVENT NUMBER CHS1100953

33
Local storm report, Sep 25, 4:42 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
442 PM EDT SUN SEP 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     TSTM WND DMG     2 SSW DOVER             32.55N  81.74W
09/25/2011                   BULLOCH            GA   LAW ENFORCEMENT

            BULLOCH 911 CENTER REPORTS NUMEROUS LARGE TREES AND
            POWER LINES DOWN.

&&

EVENT NUMBER CHS1100954

33
Local storm report, Sep 25, 4:44 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT SUN SEP 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             2 N MIDDLEGROUND        32.57N  81.82W
09/25/2011  E1.75 INCH       BULLOCH            GA   LAW ENFORCEMENT

            BULLOCH 911 CENTER REPORTS CONSIDERABLE HAIL DAMAGE
            ACROSS THE NORTHERN PART OF THE COUNTY.

&&

EVENT NUMBER CHS1100955

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 9:25 PM EDTAreal Flood AdvisoryCHSBeaufort, Jasper72 min
Sep 25, 6:01 AM EDTDense Fog AdvisoryCHSAllendale, Berkeley, Colleton, Dorchester, Hampton3 hr
Sep 25, 2:19 PM EDTSevere Thunderstorm WarningCHSJasper56 min
Sep 25, 2:54 PM EDTSpecial Weather StatementCHSHampton51 min
Sep 25, 3:15 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton, Jasper45 min
Sep 25, 3:24 PM EDTTornado WarningCHSHampton51 min
Sep 25, 3:37 PM EDTSpecial Weather StatementCHSAllendale38 min
Sep 25, 3:43 PM EDTSevere Thunderstorm WarningCHSAllendale62 min
Sep 25, 4:02 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton, Jasper58 min
Sep 25, 5:11 PM EDTSpecial Weather StatementCHSAllendale49 min
Sep 25, 5:48 PM EDTSpecial Weather StatementCHSHampton42 min
Sep 25, 6:25 PM EDTAreal Flood AdvisoryCHSBeaufort, Colleton, Hampton, Jasper95 min
Sep 25, 6:33 PM EDTSpecial Weather StatementCHSJasper27 min
Sep 25, 7:23 PM EDTSpecial Weather StatementCHSColleton37 min
Sep 25, 7:30 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester60 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.